Thunderstorm Wind, Billings
- When
- July 8, 11:10 PM CST
- Where
- Billings County, Medora
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.917, -103.533
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 8, 1:30 PM CST, 9 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT MON JUL 8 2002 PROBLEMS TODAY WILL BE POSSIBILITY OF SEVERE CONVECTIVE STORMS LATE TONIGHT AND AGAIN ON TUESDAY. SURFACE TROUGH DEEPENING KBIL TO KLWT IN CENTRAL MONTANA PROGGD TO ND/MT BORDER LATE TONIGHT AND TO CENTRAL NORTH DAKOTA BY 12Z. SEVERE CONVECTION EXPECTED TO DEVELOP CENTRAL MONTANA AND SPREAD TO WESTERN NORTH DAKOTA LATE THIS EVENING. ATMOSPHERE CAPPED OVER CWA AND WILL NEED SOME LIFT TO REALISE POTENTIAL OF MOIST UNSTABLE AIR MASS. MID-LEVEL LOW TOPPS RIDGE AND SLIDES SOUTHEAST THROUGH NORTH DAKOTA ON TUESDAY AND EARLY WEDNESDAY. SURFACE LOW TO NORTHEAST SOUTH DAKOTA WITH NORTHERN PORTION TROUGH HANGING BACK INTO NORTHWEST NORTH DAKOTA. WILL END PRECIP FROM WEST ON WEDNESDAY. IN EXTENDED DRY AND WARM AS RIDGE BUILDS OVER ROCKIES. RIDGE FLATTENS AS FRONT EXPECTED THROUGH REGION LATE SUNDAY OR MONDAY. WILL INTRODUCE CHANCE SHOWERS AND THUNDERSTORMS TO LAST DAY OF EXTENDED. .BIS...NONE. HW
NDZ001-009-017-090618- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1018 PM CDT MON JUL 8 2002 AT 1015 PM CDT LOCAL RADAR INDICATED A LINE OF THUNDERSTORMS WEST OF WILLISTON MOVING EAST AT 35 MPH. THE STORMS ARE EXPECTED TO ENTER WESTERN DIVIDE...WILLIAMS AND MCKENZIE COUNTIES AND CONTINUE THROUGH THE COUNTIES DURING THE LATE NIGHT HOURS. THESE STORMS MAY PRODUCE PERIODS OF LIGHT TO MODERATE RAIN...BRIEF GUSTY WINDS AND DANGEROUS LIGHTNING. ALTHOUGH THE STORMS DO NOT CURRENTLY MEET SEVERE CRITERIA...THE POSSIBLITY OF DEVELOPMENT REMAINS AS THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 AM CDT. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
The Bismarck radar (KBIS), 212 km away, was scanning. The volume nearest the first event began at 05:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2002Every state in 2002This day in weather historyWarnings in North Dakota, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304271.